Hail, Thomas
- When
- August 24, 5:55 PM CST
- Where
- Thomas County, 2 mi N of Thedford
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.009, -100.580
An isolated thunderstorm produced quarter size hail during the afternoon in Thomas County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated thunderstorm produced quarter size hail during the afternoon in Thomas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 24, 2:35 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT FRI AUG 24 2007 .DISCUSSION... CURRENT UPPER WAVE OVER WRN SD WITH UNIMPRESSIVE COVERAGE OF CONVECTION. HAVE ALLOWED FOR ISOLATED TSRA ACROSS WRN TIER OF COUNTIES LATE AFTN/EARLY EVENING AND FOR SCATTERED COVERAGE PSBL ACROSS FAR NRN AREAS. SERN AREA WILL REMAIN DRY. ANOTHER COOL NIGHT ON TAP. LOW TO MID 50S WILL PREVAIL WITH EVEN SOME MID AND UPPER 40S SHERIDAN COUNTY. STRATUS WILL FILL IN FROM NORTH TO SOUTH OVERNIGHT WITH FOG DEVELOPMENT EXPECTED IN SERN COUNTIES. FOG TO PERSIST TIL 14Z WITH STRATUS LIFTING LAST IN SERN COUNTIES BY AROUND 18Z. GOOD SYNOPTIC SCALE SUBSIDENCE SATURDAY AFTN WITH FAIR WEATHER CU. BACKED EASTERLY FLOW WILL VEER SOUTHEAST BY LATE AFTN. TEMPS WILL STILL BE INHIBITED AND GOING HIGHS MAY BE A FEW DEGREES TOO WARM. DRY FCST THROUGH MONDAY DAYTIME WITH MARKED WARMUP SUNDAY INTO THE UPPER 80S/LOWER 90S. A NIT WARMER SOUTHEASTERN ZONES MONDAY AHEAD OF SFC FRONT. NO MENTION OF AFTN STORM DEVELOPMENT AS UPPER SUPPORT SHOULD YIELD DEVELOPMENT BY EVENING/OVERNIGHT. ONLY TWEAKED GOING POPS MONDAY NIGHT THROUGH TUESDAY NIGHT. ADDED IN SLIGHT CHCS WEDNESDAY THROUGH THURSDAY AS LATEST GFS SUPPORTS 12Z HPC GUIDANCE. TEMPS SEASONABLE MAINLY IN THE LOWER 80S. && .AVIATION... GENERALLY VFR WITH AREAS OF MVFR CIGS THIS EVENING ACROSS PORTIONS OF NEBRASKA. WEAK FRONT WILL MOVE ACROSS THE AREA TONIGHT WITH NWRN ACROSS N CENTRAL NEB...TWB098...HAVING THE BEST CHANCE FOR ISOLD TO SCT -TSRA RESULTING IN MVFR CIGS AND BRIEF MVFR VSBYS FROM RAINFALL. ACROSS EASTERN PORTIONS OF TWB264 AND TWB274...MAINLY EAST OF A KOGA TO KIML LINE...PATCHY FOG IS EXPECTED TO DEVELOP LATE TONIGHT. VSBYS LIKELY TO DROP TO MVFR AND EVEN IFR. FOG MAY LIFT TO A MVFR STRATUS DECK IN THE MORNING...ALTHOUGH CONFIDENCE IN THIS IS LOW...BEFORE BECOMING VFR FOR ALL AREAS BY LATE MORNING OR EARLY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT FRI AUG 24 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT FRI AUG 24 2007 /243 PM MDT FRI AUG 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS WESTERN NEBRASKA. A WEAK FRONT MOVING INTO THE PANHANDLE OF NEBRASKA HAS THE POTENTIAL TO GENERATE THUNDERSTORMS OVER PORTIONS OF WESTERN NEBRASKA. ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY RISK TO BE LARGE HAIL. THE PRIMARY RISK AREA IS ALONG AND WEST OF LINE FROM MERRIMAN TO OGALALLA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AT THE BEGINNING OF NEXT WEEK...THERE IS A CHANCE OF THUNDERSTORMS ONCE MORE. SEVERAL DISTURBANCES ARE EXPECTED TO MOVE THROUGH NEBRASKA. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 6 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51779.